(THUNDER BAY, ON) – As the opiate epidemic rages on throughout North America, so do overdoses and the harm they cause to communities.
Shortly before 4:00 pm a person had overdosed in the 400 block of East Victoria Avenue. The suspected family of drugs is opiates.
Narcan was administered by a citizen and upon coming to, the overdosee stumbled and struck their head.
Paramedics quickly arrived on location and hauled the person off to the emergency department of the Thunder Bay Regional Health Sciences Centre where our hard working and amazing medical staff monitored their recovery. The person is expected to live.
Narcan is a drug provided for free but paid for by the government. This drug (Narcan) temporarily reverses overdose symptoms so that medical professionals have more time to make contact with the victim. Narcan does not absorb drugs from your system, it only temporarily blocks opiates from having an effect. The Narcan soon wears off and the drugs will once again swarm over the person. Many people think taking Narcan means they can do more drugs, which is causing more overdoses. This is not the case, you are killing yourself.
Get help. Thunder Bay Counselling Centre can help you get on the path of recovery and sobriety. Call them today at 807-684-1880. They are non-judgemental and super caring. Give them a call today.
Photo only for illustrative purposes only, not of actual incident.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.